MAUDE Adverse Event Report: CARDINAL HEALTH 1CC MAGELLAN TB 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH 1CC MAGELLAN TB 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881811558
Medical Device Problem Codes Break (1069); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the staff reviews of the safety needles have not been favorable.They stated that the safety shield is not user friendly and gets caught and both the needle and safety shield are very flimsy and bend extremely easily.When they push the covering over the needle using the thumb, finger, and flat surface techniques, they think it¿s covered but they have to push harder to get it to snap securely.The safety mechanism has bent exposing a broken needle and the needles have bent when administering an intermuscular shot in the deltoid, when putting on the safety, and when administering and drawing up product.When giving multiple shots on a child, they need a safety feature that works quickly and effectively every time.They have had several needle sticks due to the safety not fully engaging and don¿t want to put their patient¿s safety at harm.The exact number of clinicians that have experienced needle sticks and the details of each event are unknown but per the customer the treatment protocol for bbpi was followed including blood work, follow up blood work, possible pep (post-exposure prophylaxis) and updating tetanus.The specifics of treatment for each incident could not be provided.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.There were no photos of physical samples received for the investigation.Because a sample was not returned, we were unable to perform functional and visual evaluations to confirm the reported condition and determine the root cause.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
1CC MAGELLAN TB 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16792094
Report Number1915484-2023-01313
Device Sequence Number5522636
Product Code FMI
UDI-Device Identifier10192253025378
UDI-Public10192253025378
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881811558
Device Catalogue Number8881811558
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown